Flood, Daviess
- When
- February 22, 7:00 PM EST to February 26, 7:00 AM EST
- Where
- Daviess forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.702, -87.072 (the zone’s center; the record gives no point)
Lowland flooding occurred along the White River in southwest Indiana:Location, Flood Stage, Crest/DateElliston, 18.0, 19.22, 2/24Newberry, 13.0, 13.43, 2/24Edwardsport, 15.0, 16.50, 2/25Petersburg, 16.0, 18.69 2/25Hazleton, 16.0, 18.5, 2/26
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
Lowland flooding occurred along the White River in southwest Indiana:Location, Flood Stage, Crest/DateElliston, 18.0, 19.22, 2/24Newberry, 13.0, 13.43, 2/24Edwardsport, 15.0, 16.50, 2/25Petersburg, 16.0, 18.69 2/25Hazleton, 16.0, 18.5, 2/26
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Feb 22, 6:40 PM EST, 20 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 640 PM EST SAT FEB 22 2003 UPGRADED PARTS OF WINTER WEATHER ADVISORY TO A WARNING FOR SOME OF THE NE ZONES TONIGHT. DEFORMATION ZONE HAS PULLED UP NEARLY STATIONARY IN THIS AREA WITH MODELS SUGGESTING ANOTHER QUARTER INCH LIQUID EQUIVALENT PSBL THRU 06Z SUN...TRANSLATING TO ANOTHER 2 TO 4 INCHES OF SNOW. SOME EMBEDDED TSTMS WITHIN THE DEFORMATION ZONE WL ENHANCE AMOUNTS LOCALLY. ALL OTHER HEADLINES REMAIN THE SAME. .IND... IN...WINTER STORM WARNING FOR TONIGHT FOR ZONES INZ039>042... INZ047>049...INZ056>057. WINTER STORM WATCH FOR SUNDAY NIGHT FOR ZONES INZ044>048... INZ051>057...INZ060>065...INZ067>072. WINTER WEATHER ADVISORY FOR THIS EVENING FOR ZONES INZ021... INZ028>031...INZ035>038...INZ043>046. WINTER WEATHER ADVISORY FOR THIS EVENING FOR ZONES INZ051>053... INZ060>061. WINTER WEATHER ADVISORY FOR TONIGHT FOR ZONES INZ054>055... INZ062>065. JAS
INZ021-028>031-035>049-051>057-060>065-067>072-231100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 551 AM EST SAT FEB 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY WINTER WEATHER ADVISORIES ARE IN EFFECT TODAY AND TONIGHT GENERALLY ALONG AND NORTH OF A LINE FROM SULLIVAN TO NASHVILLE TO NEW CASTLE. RAIN WILL CHANGE TO SNOW OVER THE WEST PART OF CENTRAL INDIANA LATE THIS MORNING OR EARLY THIS AFTERNOON. RAIN WILL CHANGE TO SNOW OVER THE EAST PART OF CENTRAL INDIANA THIS AFTERNOON. SNOW WILL ACCUMULATE 1 O 4 INCHES BY DARK. SNOW WILL DIMINISH OVER THE WEST THIS EVENING AND WILL DIMINISH OVER THE EAST LATER TONIGHT. TOTAL SNOW ACCUMULATION BY LATE TONIGHT SHOULD BE 2 TO 6 INCHES. INCREASING NORTH WINDS WILL CAUSE BLOWING AND DRIFTING SNOW LATE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SNOW WILL OCCUR SUNDAY NIGHT. AT THE PRESENT TIME 3 TO 7 INCHES OF SNOW IS POSSIBLE. THERE WILL BE A CHANCE OF SNOW TUESDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT CHANGE OF RAIN TO SNOW TODAY...AND SNOW ACCUMULATION THIS AFTERNOON...TONIGHT AND SUNDAY NIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL... HTTP://WWW.CRH.NOAA.GOV/IND (ALL LOWER CASE)
The national radar mosaic for the moment the first event began.
3 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, February 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5340516, 5340517, 5340515.